|Please advice (diagnosed with HIV and pneumonia)
Sep 5, 2017
I am 29 years old, and i been admitted last may 2017 in pneumonia and the doctor advice me to have a lab for HIV and got show on it that i am positive for HIV and a reactive in hepa b, and now i was taken for medication for almost 2 months i take it 1 tablet a day and it was efavirenz 600mg, lamivudine 300mg, tenofovir 300mg in one table..and i take it regularly
My concern is
1. how condition prone to this illness. 2. My partner did not know for this because im afraid of when she know it... an we have not yet been on sex since i was diagnose.... how could it affect to us when we were into sex..... does she will be affected after we have sex it could be transmitted to here or its OK and safe to have sex since i was already in medication for this illness..
Response from Dr. Young
Hello and sorry to learn about your recent diagnosis.
It's good that you've been started on treatment and that you are able to take the medication with good adherence ("regularly).
As for your questions, people living with untreated HIV are at greater risk for different types of pneumonia- bacteria, protozoan, viral. Some causes of pneumonia affect people with compromised immune function (specifically, Pneumocystis, pneumococcal (a vaccine-preventable bacterial cause) and influenza. For this reason, getting both types of pneumococcal vaccinations and annual influenza vaccination are recommended.
Regarding your partner, yes, it's possible that she could have been infected by sexual intercourse before you were aware of your diagnosis. For this reason, she should be tested for HIV, and if (hopefully) negative (and until your virus reaches undetectable levels in your blood (viral load), you should use condoms, or if available, pre-exposure prophylaxis (PrEP). Used correctly, either will dramatically reduce her risk of acquiring HIV. People on HIV medications who have undetectable viral loads do not transmit the virus to their sexual partners.
I hope that this is helpful, BY
Is an medical error just one tablet daily of kaletra and the same for combivir
How long after completing PEP should I have a blood test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.